Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Quad Cities, IA

May 20, 2013Bureau County, Putnam County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 20, 2013, 9:41 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 9:41 PM CDT (02:41 UTC)
Expired
May 20, 2013, 10:30 PM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bureau County, IL, Putnam County, IL

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 9:55 PM CDTTSTM WND DMGPrinceton, ILREPORTS OF TREES BLOWN OVER AND BLOCKING ROADWAYS IN PRINCETON.
May 20, 9:55 PM CDTNON-TSTM WND DMGPrinceton, ILREPORTS OF TREES BLOWN OVER AND BLOCKING ROADWAYS IN PRINCETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 7:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS53 KDVN 210241
SVRDVN
ILC011-155-210330-
/O.NEW.KDVN.SV.W.0049.130521T0241Z-130521T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
  WESTERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT

* AT 938 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM OSCEOLA TO HENRY...AND MOVING NORTHEAST AT 55
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HENNEPIN...PRINCETON...SHEFFIELD...BUDA...TISKILWA...WYANET...
  GRANVILLE...DEPUE...SPRING VALLEY...LADD...DALZELL...WALNUT...LA
  MOILLE...FLORID...BUREAU...MARK...MANLIUS...COAL HOLLOW...NEW
  BEDFORD AND OTTVILLE.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 39 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4111 8932 4111 8934 4114 8934 4114 8951
      4117 8964 4123 8964 4123 8986 4127 8986
      4158 8970 4159 8931 4158 8916 4137 8916
TIME...MOT...LOC 0241Z 216DEG 49KT 4130 8972 4121 8936

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
3 follow-up statements
214 
WWUS53 KDVN 210254
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
954 PM CDT MON MAY 20 2013

ILC011-155-210330-
/O.CON.KDVN.SV.W.0049.000000T0000Z-130521T0330Z/
PUTNAM IL-BUREAU IL-
954 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUREAU AND
WESTERN PUTNAM COUNTIES UNTIL 1030 PM CDT...

AT 952 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF WYANET TO SPRING VALLEY...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...DALZELL...LADD...WALNUT...LA MOILLE...PRINCETON... 
HOLLOWAYVILLE...SEATONVILLE...MALDEN...DOVER...NORMANDY...ZEARING...
KASBEER...CHERRY...ARLINGTON...OHIO AND VAN ORIN.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 39 AND
72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4111 8932 4111 8934 4114 8934 4114 8951
      4117 8964 4123 8964 4123 8986 4127 8986
      4158 8970 4159 8931 4158 8916 4137 8916
TIME...MOT...LOC 0254Z 216DEG 49KT 4148 8964 4133 8922

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
715 
WWUS53 KDVN 210303
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1003 PM CDT MON MAY 20 2013

ILC155-210313-
/O.CAN.KDVN.SV.W.0049.000000T0000Z-130521T0330Z/
PUTNAM IL-
1003 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PUTNAM COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4137 8916 4127 8954 4130 8969 4158 8970
      4159 8931 4158 8916
TIME...MOT...LOC 0303Z 175DEG 35KT 4153 8962 4144 8925

$$

ILC011-210330-
/O.CON.KDVN.SV.W.0049.000000T0000Z-130521T0330Z/
BUREAU IL-
1003 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUREAU COUNTY
UNTIL 1030 PM CDT...

AT 1002 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WALNUT TO LADD...AND MOVING NORTH AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WALNUT...LA MOILLE...NORMANDY...ARLINGTON...OHIO AND VAN ORIN.

THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 45 AND
71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4137 8916 4127 8954 4130 8969 4158 8970
      4159 8931 4158 8916
TIME...MOT...LOC 0303Z 175DEG 35KT 4153 8962 4144 8925

HAIL...<.75IN
WIND...60MPH

$$

MCCLURE
972 
WWUS53 KDVN 210316
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 PM CDT MON MAY 20 2013

ILC011-210326-
/O.CAN.KDVN.SV.W.0049.000000T0000Z-130521T0330Z/
BUREAU IL-
1016 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR BUREAU COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4137 8916 4127 8954 4130 8969 4158 8970
      4159 8931 4158 8916
TIME...MOT...LOC 0316Z 175DEG 35KT 4166 8964 4157 8926

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:50 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, May 20, 6:50 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
650 PM CDT MON MAY 20 2013

.SYNOPSIS...
ISSUED AT 248 PM CDT MON MAY 20 2013

LATEST SFC ANALYSIS WAS INDICATING OCCLUDING CYCLONE COMPLEX ACRS
THE EASTERN SD/ND REGION...WITH LEAD FRONT PUSHING ACRS WESTERN IA
BUT BETTER COLD WRAP AROUND NOTED ACRS SD INTO CENTRAL NEB. THE
REGION HAS BEEN PRETTY MUCH BATHED IN PRESSURE RISES TODAY...BUT
FALLS INCREASING ACRS WESTERN AND NORTHWESTERN MO. MAIN WARM FRONT
ACRS CENTRAL MN...FAR NORTHERN WI INTO THE NORTHERN LOWER MI.
SECONDARY FRONT ACRS WESTERN OK...AND REMNANT OUTFLOW BOUNDARY
ACRS CENTRAL MO ACTING AS BETTER SFC DPT POOLING MECHANISMS.
LOCALLY IN SOUTHWEST SFC FLOW...SFC DPTS HAVING TROUBLE GETTING
OUT OF THE LOWER 60S WITH FETCH BACK INTO SIMILAR AIR MASS IN
NORTHEASTERN KS/FAR NW MO. CUT-OFF UPPER LOW ALMOST STACKED OVER
SFC FEATURE...WITH WATER VAPOR IMAGERY INDICATING NOSE OF MID/UPPER
LEVEL SPEED MAX PUSHING ACRS NORTHEASTERN KS.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY MORNING)
ISSUED AT 248 PM CDT MON MAY 20 2013

TONIGHT...ASSESSING LOCAL INSTABILITY PARAMETERS...CAPES HAVE GROWN
TO ONLY 500 TO MAYBE 1000 J/KG ACRS PORTIONS OF THE DVN CWA...WITH
18Z SOUNDING SHOWING ROBUST H85 CAP/CONVECTIVE TEMP IN THE UPPER
80S. LACK OF AMBIENT CU LOCALLY A CLUE. DEEP UNIFORM SOUTHWESTERLIES
MAKING FOR MODERATE SHEAR/SPEED/ AT BEST. WITH MAIN VORT AND
MID/UPPER LEVEL VORT MAX STILL ACRS KS...DEEPER FORCING TO NOT
ARRIVE UNTIL MAINLY AFTER 00Z. THUS REST OF THIS AFTERNOON MAY SEE
A LACK OF CONVECTIVE ACTIVITY. WITH DEEP CONVECTIVE INDICE MAX
REALIGNING ACRS EASTERN KS INTO WESTERN/NORTHWEST MO THE REST OF THIS
AFTERNOON AND EARLY EVENING...EXPECT STORM DEVELOPMENT IN THESE
AREAS TO MOVE NORTHEAST AND BE THE SCTRD STORMS TO AFFECT PORTIONS
OF THE CWA THIS EVENING. THIS AND POSSIBLY SOME DEVELOPMENT AHEAD
OF THE WESTERN IA FRONT IN CU FIELD ONGOING OUT THERE ATTM. BUT
WITH YET UNFAVORABLE AIRMASS IN PLACE TO SUPPORT STRONG
CONVECTION...THIS ACTIVITY MAY WEAKEN AS IT ARRIVES UNLESS SOME
THERMODYNAMIC SUPPORT IS ADVECTED INTO THE AREA FROM THE
SOUTHWEST. MUCH UNCERTAINTY REGARDING THIS ATTM. IF STORMS DO
MAINTAIN AND MAKE IT INTO THE AREA...STILL A CHANCE FOR SOME SVR
CELLS LOOKING AT CURRENT AND PROGGED SHEAR PROFILES BUT MAIN
THREATS WOULD BE LARGE HAIL AND DAMAGING WIND GUSTS WITH ANY LINER/BOWING
DEVELOPMENT IN UNIFORM VERTICAL WIND FIELDS. LLVL SHEAR DIRECTION
AND HIGHER LCL/S OF AT LEAST 3K FT AGL CURRENTLY NOT THAT CONDUCIVE
FOR TORNADIC DEVELOPMENT. WILL KNOCK DOWN 00Z-06Z COVERAGE TO HIGH
CHC AND LIKELY POPS ACRS MOST OF THE DVN CWA...THEN WALK OUT ANY
LINGERING ACTIVITY AFTER 08Z FROM THE EASTERN CWA. LOCALLY HEAVY
RAINFALL BURSTS POSSIBLE...BUT MOVEMENT OF STORMS HOPEFULLY WILL
PRECLUDE MUCH OF ANY FLASH FLOOD THREAT UNLESS THE SAME AREA GETS
HIT REPEATEDLY AND HAD SIGNIFICANT RAIN LAST NIGHT. LOWS MAY DIP
INTO THE UPPER 50S IN THE NORTHWESTERN FCST AREA...BUT HELD IN THE
60S ELSEWHERE.     ..12..

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY) ISSUED AT 248 PM CDT
MON MAY 20 2013

UPPER LOW OVER THE NORTHERN PLAINS TO GRADUALLY FILL AND SHIFT
EASTWARD THROUGH MIDWEEK...REPLACED BY HIGH PRESSURE AT THE SURFACE
AND MID LEVEL RIDGING. THIS WILL PROVIDE A CHANGE TO BELOW NORMAL
TEMPERATURES AND DRY WEATHER BY LATE WEEK. OVER THE WEEKEND...A
COOLER...UNSETTLED PATTERN DEVELOPS AS RETURNING MOISTURE INTERACTS
WITH A BOUNDARY OVER THE AREA.

TUESDAY...SURFACE LOW GRADUALLY EJECTS EASTWARD INTO THE UPPER MS
VALLEY. THIS WILL SEND THE OCCLUDED FRONT EASTWARD THROUGH THE
FORECAST AREA IN THE MORNING...THEN A SECONDARY TROUGH IS INDICATED
BY THE NAM DURING PEAK HEATING. EACH OF THESE FEATURES WILL POSSIBLY
TRIGGER SHOWERS AND THUNDERSTORMS...BUT WITH LOW CONFIDENCE IN
THE TIMING...STRENGTH...OR AVAILABLE INSTABILITY WITH THESE
FEATURES...HAVE ONLY CHANCE POPS THROUGH THE DAY. SUPPORT FOR SEVERE
STORMS IS LACKING DUE TO LESS FAVORABLE SHEAR PROFILES AND LIKELY
LESS AVAILABLE INSTABILITY THAN THE PAST COUPLE DAYS. COOLER
TEMPERATURES AT 850 MB AND LIKELIHOOD OF MORE CLOUDS SHOULD LIMIT
HIGHS TO THE MID 70S WEST TO POSSIBLY MID 80S EAST.

TUESDAY NIGHT INTO WED...SURFACE LOW TRANSITIONING EASTWARD INTO THE
GREAT LAKES AND FILLING UPPER LOW MIGRATING OVERHEAD TO KEEP
CHANCES FOR MAINLY DIURNAL SHOWERS GOING WITH HIGHEST POPS IN THE
EAST. ADVECTION OF COOLER... DRIER AIR TO ALLOW MINS TO COOL INTO
THE 50S WITH WED HIGHS LIMITED TO THE UPPER 60S TO LOWER 70S.

THURSDAY AND FRIDAY...UPPER TROUGH ADVANCES EASTWARD ALLOWING
CANADIAN HIGH PRESSURE TO BUILD SOUTHEAST INTO THE GREAT LAKES.
HAVE TWEAKED TEMPERATURES DOWNWARD SOME TO LIMIT HIGHS TO THE 60S
AND POSSIBLY LOWER 70S FOR FRI...WHILE LOWS THURSDAY NIGHT SHOULD BE
WIDESPREAD IN THE 40S AS THE CENTER OF THE INCOMING RIDGE PASSES
OVERHEAD.

SATURDAY THROUGH MONDAY REMAINS A BELOW AVERAGE CONFIDENCE FORECAST
PERIOD AS THERE IS LITTLE AGREEMENT IN THE DETAILS OF RETURN
WARM...MOIST ADVECTION FLOW...THE ASSOCIATED BOUNDARY...AND WHERE
PRECIPITATION WILL SET UP. FOR NOW...A BLENDED APPROACH TO DIVERSE
SOLUTIONS WILL KEEP AN EXTENDED PERIOD OF CHANCE POPS WITH
TEMPERATURES GRADUALLY WARMING TO NEAR OR ABOVE NORMAL BY MONDAY
WHEN THE ODDS ARE GREATER THAT THE FRONT WILL HAVE LIFTED NORTH OF
THE AREA.     SHEETS

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 644 PM CDT MON MAY 20 2013

MAIN CONCERN FOR TAFS IN THE NEXT 24 HOURS IS THUNDERSTORM CHANCES
TONIGHT. LOOK LIKE TWO CENTERS OF ACTION...CLUSTERS IN NORTHWEST
MISSOURI WHICH LOOK IN LINE TO IMPACT BRL AND MLI...AND ANOTHER IN
CENTRAL IOWA WHICH WOULD APPEAR HEADED NORTH AND WEST OF CID AND
DBQ AT THIS TIME. COLD FRONTAL PASSAGE PROGGED TOMORROW WILL
RESULT IN GRADUAL SHIFTING OF WIND FROM SOUTH TO WEST.  WOLF

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...12
SHORT TERM...12
LONG TERM...SHEETS
AVIATION...WOLF
Hazardous weather outlook, May 20, 3:29 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT MON MAY 20 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-212030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
329 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...WILL AGAIN BE SEEN ACROSS THE AREA
TONIGHT.

THE MOST FAVORED TIME PERIOD FOR SEVERE STORMS WILL BE FROM 6 PM
UNTIL POSSIBLY MIDNIGHT. DAMAGING WINDS AND LARGE HAIL ARE
EXPECTED.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS
THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY OCCUR ALONG A COOL FRONT TUESDAY AFTERNOON AND
EVENING. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE POSSIBLE EAST OF A FREEPORT...KEWANEE ILLINOIS LINE.

WEDNESDAY...ANY ISOLATED THUNDERSTORMS SHOULD REMAIN BELOW SEVERE
LEVELS DUE TO LIMITED INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

DLF

In the hours before

Local storm report, May 20, 8:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     NON-TSTM WND GST DAVENPORT MUNICIPAL AIR 41.62N 90.58W
05/20/2013  M58 MPH          SCOTT              IA   ASOS

0837 PM     NON-TSTM WND GST MUSCATINE               41.42N 91.07W
05/20/2013  E40 MPH          MUSCATINE          IA   TRAINED SPOTTER

&&

DC
Special weather statement, May 20, 8:42 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT MON MAY 20 2013

IAZ065>068-078-089-099-ILZ015-024>026-034-035-210315-
SCOTT IA-MUSCATINE IA-LOUISA IA-LEE IA-DES MOINES IA-CEDAR IA-
CLINTON IA-MCDONOUGH IL-MERCER IL-ROCK ISLAND IL-WARREN IL-
HENDERSON IL-HANCOCK IL-
842 PM CDT MON MAY 20 2013

...STRONG GUSTY WINDS IN EASTERN IOWA...

THE COMBINATION OF LIGHT RAIN AT THE EDGE OF A COMPLEX OF
THUNDERSTORMS AND DRIER AIR ALOFT IS RESULTING IN STRONG GUSTS OF
WIND BETWEEN 45 AND 55 MPH ALONG THE MISSISSIPPI RIVER IN EASTERN
IOWA AND ADJACENT PARTS OF NORTHWEST ILLINOIS.  THESE WINDS SHOULD
END BY 10 PM AS THE THUNDERSTORMS SHIFT TO THE EAST.

STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY
MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT TUESDAY
MORNING FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4183 9028 4049 9092 4049 9148 4183 9087

WOLF
Local storm report, May 20, 8:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     NON-TSTM WND GST WILDCAT DEN STATE PARK  41.47N 90.88W
05/20/2013  E50.00 MPH       MUSCATINE          IA   TRAINED SPOTTER

&&

DC
Special weather statement, May 20, 8:59 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT MON MAY 20 2013

ILZ009-017-018-210300-
BUREAU-PUTNAM-WHITESIDE-
859 PM CDT MON MAY 20 2013

...LINE OF STRONG THUNDERSTORMS...

AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WALNUT TO 10 MILES
SOUTHWEST OF TISKILWA...MOVING EAST NORTHEAST AT 40 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TISKILWA AROUND 905 PM CDT...
  PRINCETON AROUND 910 PM CDT...
  MC NABB AND HENNEPIN AROUND 920 PM CDT...
  LA MOILLE...DEPUE AND GRANVILLE AROUND 925 PM CDT...
  SPRING VALLEY AROUND 930 PM CDT...
  LADD AND DALZELL AROUND 935 PM CDT...

PENNY SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE EXPECTED WITH THESE STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4110 8929 4110 8935 4112 8934 4114 8934
      4115 8964 4123 8964 4123 8968 4161 8966
      4163 8963 4159 8962 4158 8916 4112 8915
TIME...MOT...LOC 0157Z 234DEG 34KT 4158 8956 4117 8959

12
Local storm report, May 20, 9:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     KEOKUK                  40.41N 91.40W
05/20/2013                   LEE                IA   EMERGENCY MNGR

            REPORT OF TREE LIMBS DOWN IN EASTERN LEE COUNTY. TIME
            ESTIMATED BY RADAR.

&&

DC
Local storm report, May 20, 9:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     NON-TSTM WND GST PARK VIEW               41.69N 90.54W
05/20/2013  E60 MPH          SCOTT              IA   NWS EMPLOYEE

            WINDS OF 40 MPH GUSTING TO 60 MPH. SMALL BRANCHES DOWN.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:18 PM CDTSpecial Weather StatementDVNWarren27 min
May 20, 8:17 PM CDTSevere Thunderstorm WarningDVNHancock, McDonough58 min
May 20, 8:42 PM CDTSpecial Weather StatementDVNHenderson, Mercer, Rock Island93 min
May 20, 8:59 PM CDTSpecial Weather StatementDVNBureau, Putnam61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.